Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

April 28, 2016Amelia County, Cumberland County, Powhatan County, Virginia

NWS Wakefield, VA issued this special weather statement at Apr 28, 2016, 8:21 PM EDT for Amelia County, Cumberland County, Powhatan County, Virginia. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 8:21 PM EDT (00:21 UTC)
Expired
Apr 28, 2016, 9:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

Counties Amelia County, VA, Cumberland County, VA, Powhatan County, VA

The radar

The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 8:35 PM EDTHAIL 0.758 Ese Dillwyn, VA
Apr 28, 8:40 PM EDTHAIL 0.75Cumberland, VAHAIL COVERING GROUND
Apr 28, 8:40 PM EDTHAIL 1Hillcrest, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

338 
WWUS81 KAKQ 290021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT THU APR 28 2016

VAZ061-068-069-290100-
AMELIA-POWHATAN-CUMBERLAND-
821 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NOTTOWAY...WESTERN
AMELIA...SOUTHWESTERN POWHATAN...NORTHEASTERN PRINCE EDWARD AND
CUMBERLAND COUNTIES...

AT 820 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CUMBERLAND...
MOVING EAST AT 30 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CUMBERLAND AROUND 830 PM EDT. 
  SUNNYSIDE AROUND 840 PM EDT. 
  TOBACCOVILLE AND BALLSVILLE AROUND 850 PM EDT. 
  MORVEN AROUND 855 PM EDT. 
  AMELIA COURTHOUSE AND MACON AROUND 900 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...GRAYS SIDING...
TRENTS MILL...RODOPHIL...BEAR CREEK LAKE STATE PARK...OAK FOREST...
GOODWINS STORE...STODDERT...MAPLEWOOD AND BELONA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3763 7825 3758 7782 3725 7802 3727 7812
      3732 7823 3737 7824 3736 7825 3736 7826
      3734 7826 3735 7828 3734 7828 3740 7842
TIME...MOT...LOC 0020Z 287DEG 24KT 3752 7832 

$$

MINNICK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Apr 28, 8:09 PM EDT, 12 minutes earlier.

Area forecast discussion, Apr 28, 8:09 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
809 PM EDT THU APR 28 2016

.SYNOPSIS...
A COLD FRONT WILL REMAIN FAIRLY STATIONARY ACROSS SOUTH CENTRAL
VIRGINIA INTO NORTHERN NORTH CAROLINA THIS EVENING THROUGH
FRIDAY. WEAK WAVES OF LOW PRESSURE WILL MOVE EAST ALONG THIS
BOUNDARY... BRINGING UNSETTLED CONDITIONS TO THE REGION. WEAK HIGH
PRESSURE RETURNS FOR A MOSTLY DRY LATER FRIDAY AND SATURDAY...FOLLOWED
BY INCREASING RAIN CHANCES WITH THE NEXT WEATHER SYSTEM SUNDAY
INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ANOTHER QUICK UPDATE TO ACCOUNT FOR THE TSTMS THAT CONTINUE TO
MOVE EAST ACROSS THE PIEDMONT DESPITE THE STABLE AND COOLER
AIRMASS. APPEARS WEAK TROF / CONVERGENCE LINE MOVING ACROSS NRN VA
THIS EVENING WILL KEEP THESE GOING A FEW MORE HRS. STILL SOME
STRONG TSTMS MOVG EAST INTO NERN NC COUNTYS BUT CONTINUE TO WEAKEN
AS THEY MOVE EAST INTO WEDGED AREAS.

QUICK UPDATE TO ACCOUNT FOR CURRENT CONDITIONS. ADDED THUNDER TO
WESTER PIEDMONT AREA NEXT FEW HRS AS TSTMS TRACK EAST IVOF I64.
KEPT ENHANCED WORDING IN ZONES IN THE WATCH BOX FOR THE PULSE TYP
STORMS. STORMS HAVE SHOWN A WEAKENING TREND PAST HALF HOUR BUT
DON'T THINK SEVERE THREAT IS OVER JUST YET GIVEN THE CELLS
MARCHING ACROSS THE NC PIEDMONT. ADDED FOG TO THE MARINE ZONES
BASED OFF CURRENT VSBYS. MAY NEED A DENSE FOG ADVSRY FOR THE
WATERS LATER ON.

PVS DSCN:
WW119 ISSUED FOR OUR SW TIER OF COUNTIES IN SOUTH CENTRAL VA/NE
NC...MAINLY ALONG AND SOUTH OF US-58 AND WEST OF A JACKSON NC TO
EMPORIA VA LINE UNTIL 11PM. AS NOTED IN PREVIOUS DISCUSSION,
DAMAGING WINDS AND MARGINALLY SEVERE HAIL ARE THE PRIMARY HAZARDS.
LOCALLY HEAVY RAINFALL ALSO POSSIBLE.

TONIGHT...
THE FRONT REMAINS FAIRLY STATIONARY ACROSS NRN NC TONIGHT INTO
FRI. PRECIPITATION SHIFTS TWD THE COAST EARLY TONIGHT AS THE SFC
LOW TRAVELS EWD ALONG THE BOUNDARY. PCPN EXITS OFFSHORE AS THE LOW
PUSHES OFF THE COAST BY FRI MORNING. LOWS TONIGHT IN THE LOWER 50S
ALONG/NE OF INTERSTATE 64 (UPPER 40S POSSIBLE MD LOWER EASTERN
SHORE)...MID-UPPER 50S SW.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
DRIER PERIOD EXPECTED FOR FRIDAY AND SATURDAY, AS FRONT PUSHES A
BIT FARTHER SOUTH OF THE AREA, AS SFC HIGH PRESSURE BUILDS DOWN
ACROSS THE AREA LATER FRIDAY AND EARLY SATURDAY. EXPECT SOME
LINGERING CLOUDS, ESPECIALLY ALONG THE COAST THROUGH FRIDAY
MORNING. COULD SEE SOME PATCHY DRIZZLE/LGT RAIN, BUT WITH DRIER
AIR ALOFT FILTERING IN...CHANCES OF MEASURING ARE LOW. HIGHS
FRIDAY IN THE U50S TO LOW 60S NORTH...TO MID 70S SOUTH.

INCREASING CLOUDINESS BUT CONTINUED MAINLY DRY FRIDAY NIGHT.
SLIGHTLY COOLER WITH EARLY MORNING LOWS...RANGING FROM IN THE
UPPER 40S TO MID 50S EASTERN SHORE/NRN NECK TO UPPER 50S/NEAR 60
SE COAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
DRY CONDITIONS TO BEGIN THE EXTENDED PERIOD WILL BE SHORT LIVED AS
THE NEXT STORM SYSTEM APPROACHES FROM THE WEST. UPPER/SFC HIGH
PRESSURE SLIDES OFF THE COAST SAT MORNING AS A WARM FRONT LIFTS INTO
THE REGION. LEAD WAVE LIFTS ALONG THE FRONT INTO THE OH VALLEY SAT
AFTERNOON...WITH ASSOCIATED MOISTURE ADVECTING INTO THE REGION SAT
AFTERNOON. SHOWERS EXPECTED TO SPREAD INTO THE PIEDMONT AND NRN VA
AS EARLY AS SAT AFTERNOON. ISENTROPIC FIELDS SUGGEST THAT PRECIP MAY
ARRIVE FASTER AS THE LOW LEVELS MOISTEN DUE TO ONSHORE FLOW. THUS
HAVE SPED TRENDS UP SLIGHTLY. REGARDLESS...SAT EXPECTED TO BE PARTLY
CLOUDY TO MOSTLY CLOUDY. EXPECT WIDESPREAD SHOWERS TO SPREAD INTO
THE REGION SAT NIGHT INTO SUNDAY MORNING AS LOW PRESSURE PUSHES OVER
THE CENTRAL APPALACHIANS. SEVERAL PERTURBATIONS IN THE UPPER FLOW
WILL PROVIDE FORCING FOR ASCENT ALONG THE FRONT. PERIODS OF SHOWERS
CONTINUE SUNDAY INTO SUNDAY NIGHT. HAVE INCREASED POPS TO LIKELY
EXCEPT IN THE SE SUNDAY. MODEL CONSENSUS NOW DROPS THE FRONT OVER
THE AREA LATE SUNDAY INTO SUNDAY EVENING...WITH THE BEST CHANCES FOR
MEANINGFUL/BENEFICIAL RAINFALL COMING ALONG THE FRONT. LIKELY POPS
FOR ALL. LOW PRESSURE DEEPENS OFFSHORE MON WITH LINGERING MOISTURE
AND LIFT PROVIDING FOR SCATTERED SHOWERS. THEREAFTER...UPPER LEVEL
RIDGE STRENGTHENS OVER THE WRN CONUS...RESULTING IN TROUGHING THRU
THE MIDDLE OF NEXT WEEK. ECMWF CONTINUES TO STALL THE FRONT ALONG
THE COAST MON DUE TO WEAKER UPPER LEVEL FORCING COMPARED TO ITS GFS
COUNTERPART. GFS PUSHES THE FRONT OFF THE SHORE WITH HIGH PRESSURE
BUILDING IN ITS WAKE. PREFER THE GFS BASED ON THE PATTERN...BUT WILL
NOT COMPLETELY DISCOUNT THE ECMWF. WILL KEEP MENTION OF SLIGHT
CHANCE POPS INLAND AND LOW END CHANCE POPS ALONG THE COAST TO
ACCOUNT FOR UNCERTAINTY TUES AND WEDS AS THE ECMWF LIFTS AN AREA OF
LOW PRESSURE ALONG THE STALLED BOUNDARY.

TEMPS EXPECTED TO REMAIN SEASONABLE WITH HIGHS IN THE UPPER 60S/LOW
70S (COOLER ALONG THE COAST). WARMEST DAY BEING MON WITH HIGHS IN
THE MID/POSSIBLY UPPER 70S. LOWS GENERALLY IN THE 50S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...ALL THE TAF SITES WERE NORTH OF THE FRONT AND IS
EXPECTED TO REMAIN THAT WAY THROUGH THE PERIOD WITH MAINLY
NORTHEAST WINDS. WIDESPREAD IFR OR LIFR IS PRESENT. SOME VLIFR IS
PSBL OVERNIGHT. AT ECG...VFR CONDS APPEAR TO BE IN THE PROCESS OF
LOWERING TO IFR OR LIFR AND SHOULD REMAIN THAT WAY THROUGH THE
OVERNIGHT HOURS. IMPROVEMENT IS EXPECTED DURING THE DAY FRIDAY BUT
ONLY TO MVFR. SCT SHOWERS AND A FEW TSTMS ARE PSBL OVERNIGHT
ESPECIALLY SRN PORTIONS WHICH WILL NEED TO BE ADDED WHEN CONFIDENCE
IN TIMING INCREASES.

OUTLOOK...MAINLY DRY WEATHER IS EXPECTED INTO SATURDAY BUT IFR
CONDITIONS MAY REDEVELOP FRIDAY EVENING AND CONTINUE INTO SATURDAY
MORNING. A WARM FRONT PULLS NORTH SATURDAY NIGHT WITH THE NEXT LOW
PRESSURE MOVES EAST OUT OF THE PLAINS STATES SUNDAY. WIDESPREAD RAIN
IS EXPECTED SATURDAY NIGHT AND SUNDAY WITH A CHANCE OF RAIN
CONTINUING INTO TUESDAY.

&&

.MARINE...
QUASI-STATIONARY FRONT ANALYZED JUST SOUTH OF THE WATERS THIS AFTN
WITH LOW PRESSURE JUST WEST OF THE AREA. LOW PRESSURE SLIDES
OFFSHORE TONIGHT INTO FRIDAY...WHILE THE LINGERING FRONTAL
BOUNDARY DROPS FARTHER SOUTH INTO THE CAROLINAS. NE LLVL WIND IS
EXPECTED TO INCREASE TO 15-20KT N OF PARRAMORE ISLAND...AND
NWPS/WNAWAVE BOTH AGREE W/SEAS INCREASING TO 4-6FT SEAS LATER
TONIGHT INTO FRIDAY. AN SCA CONTINUES THROUGH EARLY SATURDAY FOR
THE BUILDING SEAS. HIGH PRESSURE BUILDS IN FROM THE N FRIDAY
NIGHT INTO SATURDAY. CURRENT MODEL GUIDANCE SLIDES THE LOW WELL
OFFSHORE BEFORE THE HIGH BUILDS IN. HENCE...FORECAST WIND SPEEDS
ARE NOT AS STRONG AND FORECAST SEAS ARE CORRESPONDINGLY LOWER...SO
SCA CONDITIONS ARE NOT EXPECTED TO PERSIST INTO SATURDAY ATTM.

HIGH PRESSURE SLIDES OFF THE NE COAST SATURDAY AS THE NEXT STORM
SYSTEM APPROACHES FROM THE WEST. ONSHORE FLOW OF 10 TO 15 KT
PERSISTS THROUGH SATURDAY NIGHT. SEAS GENERALLY 3 TO 4 FT. LOW
PRESSURE LIFTS INTO THE NRN MID ATLANTIC REGION SAT NIGHT AS A WARM
FRONT LIFTS OVER THE WATERS. FLOW BECOMES SWLY SUN AOB 15 KT. COLD
FRONT DROPS THROUGH THE REGION SUN NIGHT...STALLING ALONG THE COAST
MONDAY. LACK OF LOW LEVEL CAA AND GRADIENT WINDS EXPECTED TO KEEP
CONDITIONS SUB-SCA BEHIND THE FRONT. NW WINDS AROUND 15 KT BUILD
SEAS TO 4 FT MON NIGHT...POSSIBLY UP TO 5 FT NEAR 20 NM OUT. THE
FRONT STALLS ALONG THE COAST/JUST OFFSHORE THRU THE MIDDLE OF NEXT
WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 1 AM EDT SATURDAY FOR
     ANZ650-652.

&&

SYNOPSIS...MAM
NEAR TERM...MPR/MAM
SHORT TERM...BMD/MAM
LONG TERM...SAM
AVIATION...AJZ/LSA
MARINE...BMD/MAM
Hazardous weather outlook, Apr 28, 4:38 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 PM EDT THU APR 28 2016

MDZ021>025-VAZ048-061-062-064-068-069-075>078-081>086-089-090-099-
100-509>525-292045-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-ACCOMACK-
NORTHAMPTON-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
438 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-VAZ060-067-080-088-092-093-095>098-292045-
HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-EASTERN CURRITUCK-PRINCE EDWARD-NOTTOWAY-DINWIDDIE-SUSSEX-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
438 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST
VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE
STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ065-079-087-292045-
NORTHAMPTON-MECKLENBURG-BRUNSWICK-GREENSVILLE-
438 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE
STORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ066-292045-
LUNENBURG-
438 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE
STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 6:44 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
644 PM EDT THU APR 28 2016

VAZ048-062-509-510-282330-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-FLUVANNA-
644 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHWESTERN GOOCHLAND
AND NORTHEASTERN FLUVANNA COUNTIES...

AT 643 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE
MONTICELLO...OR 8 MILES NORTH OF PALMYRA...MOVING EAST AT 35 MPH. IN
ADDITION...FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE ALSO POSSIBLE.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  TROY AROUND 650 PM EDT.
  BOSWELLS TAVERN AROUND 655 PM EDT.
  FERNCLIFF AND KENTS STORE AROUND 705 PM EDT.
  LOUISA AROUND 710 PM EDT.
  HADENSVILLE AROUND 715 PM EDT.
  MINERAL AROUND 720 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE YANCEYVILLE...LOUISA
AIRPORT...WILMINGTON...ZION CROSSROADS...FREDERICKS HALL...GREEN SPRINGS...
PENDLETON...CUCKOO...CALEDONIA AND APPLE GROVE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3808 7825 3810 7782 3808 7781 3808 7779
      3774 7788 3791 7839
TIME...MOT...LOC 2243Z 279DEG 30KT 3798 7831

MINNICK
Special weather statement, Apr 28, 7:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT THU APR 28 2016

VAZ048-062-064-509>511-515-290015-
CAROLINE-WESTERN LOUISA-EASTERN LOUISA-WESTERN
HANOVER-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-FLUVANNA-
731 PM EDT THU APR 28 2016

...A THUNDERSTORM WITH HEAVY WILL AFFECT EASTERN LOUISA...NORTH
CENTRAL GOOCHLAND...NORTHEASTERN FLUVANNA...NORTHERN HENRICO...
SOUTHWESTERN CAROLINE AND NORTHWESTERN HANOVER COUNTIES...

AT 729 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MINERAL...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. IN ADDITION...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE ALSO
POSSIBLE.

THIS STORM WILL BE NEAR...
  BUMPASS AROUND 740 PM EDT.
  MONTPELIER AROUND 750 PM EDT.
  ASHLAND AND RANDOLPH MACON COLLEGE AROUND 810 PM EDT.
  KINGS DOMINION AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CEDAR FORK...LOUISA
AIRPORT...GOLANSVILLE...PENDLETON...ROCKVILLE...APPLE GROVE...BURRUSS
CORNER...GUM TREE...HEWLETT AND NOEL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3807 7795 3807 7778 3805 7775 3802 7775
      3803 7773 3801 7772 3799 7764 3806 7757
      3805 7727 3767 7753 3788 7813
TIME...MOT...LOC 2329Z 287DEG 30KT 3793 7788

MINNICK
Special weather statement, Apr 28, 7:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT THU APR 28 2016

NCZ012-030-290015-
NORTHAMPTON-BERTIE-
736 PM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERTIE...
NORTHAMPTON...

AT 734 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LITTLETON TO NEAR
ROBERSONVILLE. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 40 MPH...HALF INCH HAIL AND FREQUENT
LIGHTNING STRIKES ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...GARYSBURG...RICH SQUARE...GASTON...WOODLAND...SEABOARD...
LEWISTON WOODVILLE...ROXOBEL...JACKSON...KELFORD...LASKER...GALATIA...
ROANOKE RAPIDS LAKE...PLEASANT HILL...BOONES CROSSROADS...EAGLETOWN...
BRYANTOWN...GUM FORKS...GEORGE AND CREEKSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3605 7732 3606 7732 3609 7731 3611 7723
      3616 7726 3621 7738 3624 7738 3632 7744
      3631 7757 3641 7755 3648 7765 3648 7776
      3654 7771 3654 7748 3650 7731 3629 7719
      3625 7721 3624 7716 3610 7708 3602 7724
TIME...MOT...LOC 2334Z 264DEG 58KT 3636 7783 3590 7726

44
Special weather statement, Apr 28, 8:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
814 PM EDT THU APR 28 2016

VAZ064-511-512-517-519-521-290100-
CAROLINE-WESTERN KING WILLIAM-EASTERN HANOVER-WESTERN HANOVER-WESTERN
KING AND QUEEN-WESTERN ESSEX-
814 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HENRICO...
NORTHWESTERN KING WILLIAM...NORTHWESTERN KING AND QUEEN...WEST
CENTRAL ESSEX...SOUTHERN CAROLINE AND HANOVER COUNTIES...

AT 812 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RANDOLPH MACON
COLLEGE...MOVING EAST AT 30 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ASHLAND...RANDOLPH MACON COLLEGE AND KINGS DOMINION AROUND 825 PM
  EDT.
  HANOVER AND DAWN AROUND 835 PM EDT.
  MANGOHICK AND STUDLEY AROUND 845 PM EDT.
  SAINT STEPHENS CHURCH...MANQUIN AND AYLETT AROUND 900 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UPSHAW...CEDAR FORK...
POLLARDS CORNER...DUANE FORK...TURPIN...EPWORTH...ASHCAKE...BURRUSS
CORNER...ELMONT AND GUM TREE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3795 7696 3759 7718 3778 7775 3797 7761
TIME...MOT...LOC 0012Z 283DEG 25KT 3781 7756

MINNICK
Special weather statement, Apr 28, 8:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
815 PM EDT THU APR 28 2016

NCZ012>014-030-290100-
HERTFORD-NORTHAMPTON-BERTIE-GATES-
815 PM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL GATES...
BERTIE...NORTHAMPTON AND NORTHWESTERN HERTFORD COUNTIES...

AT 814 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SEABOARD TO 6 MILES NORTH OF
ROBERSONVILLE. MOVEMENT WAS EAST NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH...HALF INCH HAIL AND FREQUENT LIGHTNING
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...AHOSKIE...WINDSOR...MURFREESBORO...GARYSBURG...RICH
SQUARE...AULANDER...CHOWAN UNIVERSITY...GASTON...CONWAY...WOODLAND...
WINTON...SEABOARD...LEWISTON WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL...
COMO...UNION AND JACKSON.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY DOWNPOURS ARE OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3590 7692 3586 7704 3594 7704 3593 7719
      3601 7721 3606 7733 3611 7723 3616 7726
      3621 7739 3624 7738 3632 7744 3631 7757
      3641 7755 3648 7765 3648 7769 3653 7772
      3653 7693 3587 7675 3589 7683 3581 7689
TIME...MOT...LOC 0014Z 247DEG 16KT 3645 7743 3591 7730

44
Special weather statement, Apr 28, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT THU APR 28 2016

VAZ061-068-069-290100-
AMELIA-POWHATAN-CUMBERLAND-
821 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NOTTOWAY...WESTERN
AMELIA...SOUTHWESTERN POWHATAN...NORTHEASTERN PRINCE EDWARD AND
CUMBERLAND COUNTIES...

AT 820 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CUMBERLAND...
MOVING EAST AT 30 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CUMBERLAND AROUND 830 PM EDT.
  SUNNYSIDE AROUND 840 PM EDT.
  TOBACCOVILLE AND BALLSVILLE AROUND 850 PM EDT.
  MORVEN AROUND 855 PM EDT.
  AMELIA COURTHOUSE AND MACON AROUND 900 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...GRAYS SIDING...
TRENTS MILL...RODOPHIL...BEAR CREEK LAKE STATE PARK...OAK FOREST...
GOODWINS STORE...STODDERT...MAPLEWOOD AND BELONA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3763 7825 3758 7782 3725 7802 3727 7812
      3732 7823 3737 7824 3736 7825 3736 7826
      3734 7826 3735 7828 3734 7828 3740 7842
TIME...MOT...LOC 0020Z 287DEG 24KT 3752 7832

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:14 PM EDTSpecial Weather StatementAKQHanover46 min
Apr 28, 8:27 PM EDTMarine Dense Fog AdvisoryAKQ7 hr
Apr 28, 8:28 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Powhatan32 min
Apr 28, 8:49 PM EDTSpecial Weather StatementAKQCity of Franklin26 min
Apr 28, 8:59 PM EDTSpecial Weather StatementAKQAmelia46 min
Apr 28, 9:04 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William26 min
Apr 28, 9:17 PM EDTSpecial Weather StatementAKQCity of Suffolk28 min
Apr 28, 9:34 PM EDTSpecial Weather StatementAKQKing and Queen41 min
Apr 28, 9:37 PM EDTSpecial Weather StatementAKQChesterfield23 min
Apr 28, 9:57 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Portsmouth, City of Suffolk22 min
Apr 28, 10:00 PM EDTSpecial Weather StatementAKQLancaster, Middlesex30 min
Apr 28, 10:02 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, New Kent, City of Colonial Heights, City of Hopewell, City of Petersburg and 1 more28 min
Apr 28, 10:11 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson34 min
Apr 28, 10:18 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Virginia Beach42 min
Apr 28, 10:22 PM EDTSevere Thunderstorm WarningAKQCity of Norfolk, City of Portsmouth23 min
Apr 28, 10:30 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, Prince George and 4 more45 min
Apr 28, 10:34 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews, Middlesex26 min
Apr 28, 10:35 PM EDTSpecial Marine WarningAKQ55 min
Apr 28, 10:40 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Virginia Beach35 min
Apr 28, 11:04 PM EDTSpecial Weather StatementAKQMathews11 min
Apr 28, 11:07 PM EDTSpecial Marine WarningAKQ38 min
Apr 28, 11:16 PM EDTSpecial Weather StatementAKQCharles City, James City, Prince George, York, City of Williamsburg44 min
Apr 28, 11:19 PM EDTSpecial Weather StatementAKQNorthampton41 min
Apr 28, 8:15 PM EDTSpecial Weather StatementAKQBertie, Hertford, Northampton45 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.